MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L20MM; SCREW, FIXATION, BONE

STRYKER GMBH LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L20MM; SCREW, FIXATION, BONE
Model Number 657320S
Medical Device Problem Code Positioning Failure (1158)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
As reported: "the locking screw did not lock.So, the screw was exchanged with other lot one and reinserted but it did not lock, either.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
Due to the current covid-19 pandemic, it was not possible to access the product at the facility due to restrictions.The device inspection will be performed once the restriction is lifted.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Additional Manufacturer Narrative
The reported event could be confirmed, since the device was returned and matches the reported event.A device inspection shows that the thread below the head of the screw is damaged plastically, resulting in the impossibility to lock the screw with the plate, since two threads of the locking mechanism have been stuck together.This is consistent with an improper insertion of the screw by the user.The root cause of the event can be attributed to be user related.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.
 
Event or Problem Description

Brand Name
LOCKING SCREW VARIAX2 T10, FULL THREAD, 3.5MM / L20MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key10051948
Report Number0008031020-2020-01483
Device Sequence Number3357745
Product Code HWC
UDI-Device Identifier07613327086942
UDI-Public07613327086942
Combination Product (Y/N)N
PMA/510(K) Number
K132502
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number657320S
Device Catalogue Number657320S
Device Lot NumberY57987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 04/16/2020
Supplement Date Received by Manufacturer06/17/2020
08/11/2020
Initial Report FDA Received Date05/13/2020
Supplement Report FDA Received Date07/14/2020
08/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1